Remarkable education. Created for you.

ANNUAL ONLINE CONFERENCE 2024

virtual event

Navigating Neurodiversity

Navigating neurodiversity involves embracing the unique strengths and challenges of individuals who are neurodiverse. It requires understanding that there is a broad spectrum of abilities and needs within the neurodiverse community and adapting support strategies accordingly. It's about recognising and celebrating the diversity of neurological differences, promoting acceptance, and ensuring that everyone has the opportunity to reach their full potential.

Navigating Neurodiversity is dedicated to delving deep into the multifaceted aspects of neurodivergence, building on the success of our past events, and offering expanded content and a truly exceptional line-up of speakers.

To accommodate the breadth of topics, Oakley House Training & Support Centre has split the conference into two full-day sessions.

Two full-day sessions

DAY ONE | Saturday 1 June | 09h00 - 16h45

From Awareness to Acceptance:
Embracing Neurodiversity

DAY TWO | Saturday 2 November | 09h00 - 16h45

From Awareness to Understanding:
EDA (Extreme Demand Avoidance)

Conference fees

FULL CONFERENCE (includes BOTH full-day sessions – June & November) | R3500

ONE FULL-DAY SESSION | R1950

Tickets are available through QUICKET.

Group Bookings – Discounts are offered on group bookings (5 or more).

Discount Special (50% off) – A special discount code is available for Oakley House Parents and Oakley House ICs.

Please contact for group bookings and/or the discount code.

Our keynote speaker

We are pleased to announce that TEMPLE GRANDIN will be our keynote speaker on DAY ONE (1 June) of the conference.

Dr Temple Grandin

Dr Temple Grandin (USA)

Temple Grandin is a world-renowned autism advocate, bestselling author, and professor of Animal Science at Colorado State University. Her impactful work includes books like "The Autistic Brain" and "Thinking in Pictures." Temple has appeared on numerous TV programmes, including BBC's "The Woman Who Thinks Like a Cow" and ABC's "Primetime Live." Her life and achievements were celebrated in the award-winning HBO film "Temple Grandin." Recognised as one of TIME Magazine's 100 Most Influential People, she was also honoured with induction into the USA Women's Hall of Fame.

learn more

Our guest speakers include

Karla Pretorius

Karla Pretorius (SA/Portugal)

A psychology (MA Psych) researcher, PhD candidate, co-founder and co-director of AIMS Global, a registered counsellor and inclusivity expert. She has championed mental well-being and neurodiversity globally. Presenting to, and collaborating with, neurodivergent advocates, developing a dynamic and holistic support system aligned with the evolving understanding of neurodiversity. Her specialities are neurodiversity, anxiety, burnout, and all related conditions.

learn more
Ben Truter

Ben Truter (SA)

Ben Truter, Clinical Psychologist and Clinical Director at the Neurodiversity Centre in South Africa, specialises in neurodevelopmental assessment and intervention. He lectures at the University of Cape Town and the University of Stellenbosch on autism and related neurodevelopmental topics. Since 2019, he has been a registered PhD candidate (Child Neuropsychiatry) and faculty member in the faculty of Neuroscience and Physiology at Gothenburg University (Sweden). Christopher Gillberg, his supervisor, is recognised as one of the most influential international researchers across all fields.

learn more
Kate Wardle

Kate Wardle (SA)

Kate Wardle is the mother of two Oakley House School children and, through this journey, has herself been late assessed as AuDHD. Her work in the past two years has involved volunteering with the UK-based Neurodiversity in Business (NiB) charity as the Learning and Development Lead. Professionally, Kate has established Include Me Consulting, which harnesses her lived experience and professional background to help drive inclusion in South Africa. Kate has a strong background in change management, communications and employee engagement. After completing her MBA in 2010, her academic interest remains in business psychology and she continues to lecture and facilitate programmes for the University of Cape Town Graduate School of Business.

learn more
Dan Harris

Dan Harris (UK)

Dan Harris is the founder and CEO of Neurodiversity in Business (NiB), a charity that aims to transform job opportunities for the 15 to 20% neurodivergent population. As a neurodivergent leader and advocate, Dan is passionate about raising awareness around the strengths and challenges of neurodiversity and empowering neurodivergent individuals to thrive in their careers. Founded in 2022, over 600 global corporate members and community partners have joined NiB’s mission. The charity is powered by a team of 100 volunteers committed to raising awareness across multiple sectors, industries and countries. The time for #neuroinclusion is now.

learn more

Programme for DAY ONE

Please note that the following times are South African Standard Time (SAST) GMT +2. Please check your time equivalent if you are joining us from another country. We do not want you to miss out on the day!

DAY ONE | Saturday 1 June | 09h00 - 16h45

From Awareness to Acceptance: Embracing Neurodiversity

09h00 - 09h15

Login & Welcome

09h15 - 10h15

(60 mins)

Dan Harris

Applying Business Insights to Education – A glimpse into the future of our Neurodiverse children

Dan Harris

10h15 - 11h30

(75 mins)

Ben Truter

Experiential Lessons in Neurodiversity: Reconsidering Living, Learning and Being

Ben Truter

15 minutes

Stretch Break

11h45 - 12h45

(60 mins)

Karla Pretorius

Enhancing Confidence and Reducing Anxiety Within Neurodivergent Individuals Through a 5-step Process

Karla Pretorius

60 minutes

LUNCH

13h45 - 14h45

(60 mins)

Kate Wardle

Understanding Neurodiversity in Women: Embracing Late Diagnosis

Kate Wardle

15 minutes

Stretch Break

15h00 - 16h30

(90 mins)

Dr Temple Grandin

Autism in Education

Dr June Calder Rossi

10 minutes

Closing

Register and book your spot now

FULL CONFERENCE (includes BOTH full-day sessions – June & November) | R3500

ONE FULL-DAY SESSION | R1950

The full conference fee includes both full-day sessions with no re-registering/booking. A reminder will be sent to you in October for the Day Two session (2 Nov). Conference fees (full and one-day) include the conference pack with take-aways and session goodies/resources that are downloadable. Recordings of all presentations will be made available for viewing online for a limited time ... just in case you had to step out or missed something on the day.

Please note that registration is only finalised once conference fees have been paid and reflect in our account.

Discounts are offered on group bookings (5 or more), please contact for further details.

Terms & conditions apply.

Carien Maree – Training Centre Team Coordinator and Presenter

Sonja Engelbrecht
TRAINING COORDINATOR AND PRESENTER

Sonja started her career in education in 2007, teaching at a government school for 2 years. She then followed her interest in Learning Support and Inclusive Education and worked as a teacher at a Private Remedial TSSA School for 6 years of which the last three years were spent running a department.
In 2015 Sonja was appointed as the Principal of an ISASA registered Remedial School, specializing in Neuro-Development, Learner Support and Remediation of neurodiverse learners. Sonja is passionate about brain-based learning, thinking skills, and really teaching to learners' needs.
Her continuous mission is to equip teachers across South Africa with the essential skills and knowledge, through continuous professional development, to allow for optimal learning opportunities for all learners in their care.

training@oakleyhouse.co.za